# SDR PAIR20170404S3761

- Difficulty date: April 4, 2017
- Submitted: April 4, 2017
- Operation: General aviation
- Aircraft: N700Y
- Make and model: Piper PA-23-250
- Aircraft serial: 277754076
- Aircraft time: 6,967 hours
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 35032
- Part serial: WIC3679
- Condition: Cracked
- Location: Mlg
- Part time: 6,967 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED THE LEFT MAIN LANDING GEAR RETRACT/EXTEND ACTUATOR LEAKING.  UPON INSPECTION FOUND THE ACTUATOR HOUSING TO BE CRACKED APPROXIMATELY .875 INCH LONG.  THE HOUSING HAD EVIDENCE OF CORROSION IN THE CRACKED AREA WHICH WAS LOCATED UNDER THE NACELLE DUST BOOT.  IT APPEARS THAT THE DUST BOOT HELD MOISTURE IN CONTACT WITH THE ACTUATOR HOUSING CAUSING THE CORROSION AND POSSIBLY CONTRIBUTING TO THE FORMATION OF THE CRACK.
